Alert archive / Alabama / River Flood Warnings in 2024

River Flood Warning 2, NWS Mobile, AL

January 9, 2024Dallas County, Monroe County, Wilcox County, Alabama

NWS Mobile, AL issued this river flood warning at Jan 9, 2024, 1:24 PM CST for Dallas County, Monroe County, Wilcox County, Alabama. It took effect at Jan 10, 2024, 9:00 PM CST. It was in force for 37 hr.

The area

The outline as issued.

The facts

Issued
Jan 9, 2024, 1:24 PM CST (19:24 UTC)
In effect from
Jan 10, 2024, 9:00 PM CST
Expired
Jan 12, 2024, 10:16 AM CST
In force
37 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Dallas County, AL, Monroe County, AL, Wilcox County, AL

The radar

The Birmingham radar (KBMX), 138 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Alabama River near Miller's Ferry (MRFA1). The gauge peaked at 65.78 ft at Jan 11, 2024, 1:00 PM CST.

actionminormoderate40608001/0901/1001/1101/1201/13
Action stage
61 ft
Minor stage
66 ft
Moderate stage
80 ft
Major stage
83 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02427506, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

415 
WGUS44 KMOB 091924
FLWMOB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mobile AL
124 PM CST Tue Jan 9 2024

...The National Weather Service in Mobile AL has issued a Flood 
Warning for the following rivers in Alabama...

  Alabama River Near Millers Ferry Dam affecting Monroe, Dallas and 
  Wilcox Counties.



For the Alabama River...including Millers Ferry Dam, Claiborne Dam...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

ALC047-099-131-101930-
/O.NEW.KMOB.FL.W.0002.240111T1434Z-240114T0336Z/
/MRFA1.1.ER.240111T1434Z.240112T1800Z.240113T2136Z.NO/
124 PM CST Tue Jan 9 2024

...FLOOD WARNING IN EFFECT FROM THURSDAY MORNING TO LATE SATURDAY 
EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Alabama River near Millers Ferry Dam.

* WHEN...From Thursday morning to late Saturday evening.

* IMPACTS...At 68.0 feet, Millers Ferry Park begins to flood.

* ADDITIONAL DETAILS...
  - At 12:00 PM CST Tuesday the stage was 47.4 feet.
  - Forecast...The river is expected to rise above flood stage
    Thursday morning to a crest of 67.4 feet early Friday
    afternoon. It will then fall below flood stage Saturday
    afternoon.
  - Flood stage is 66.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3215 8726 3205 8719 3203 8732 3184 8738
      3184 8756 3215 8749


$$
6 follow-up statements
519 
WGUS84 KMOB 100306
FLSMOB

Flood Statement
National Weather Service Mobile AL
906 PM CST Tue Jan 9 2024

...The Flood Warning continues for the following rivers in Alabama...

  Alabama River Near Millers Ferry Dam affecting Monroe, Wilcox and 
  Dallas Counties.



For the Alabama River...including Millers Ferry Dam, Claiborne Dam...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

ALC047-099-131-110315-
/O.EXT.KMOB.FL.W.0002.240111T0300Z-240114T0055Z/
/MRFA1.1.ER.240111T0300Z.240112T1200Z.240113T1855Z.NO/
906 PM CST Tue Jan 9 2024

...FLOOD WARNING NOW IN EFFECT FROM WEDNESDAY EVENING TO SATURDAY 
EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Alabama River near Millers Ferry Dam.

* WHEN...From Wednesday evening to Saturday evening.

* IMPACTS...At 68.0 feet, Millers Ferry Park begins to flood.

* ADDITIONAL DETAILS...
  - At 8:00 PM CST Tuesday the stage was 55.6 feet.
  - Forecast...The river is expected to rise above flood stage
    late tomorrow evening to a crest of 68.5 feet Friday morning.
    It will then fall below flood stage early Saturday afternoon.
  - Flood stage is 66.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3215 8726 3205 8719 3203 8732 3184 8738
      3184 8756 3215 8749


$$

MM
068 
WGUS84 KMOB 101613
FLSMOB

Flood Statement
National Weather Service Mobile AL
1013 AM CST Wed Jan 10 2024

...The Flood Warning continues for the following rivers in Alabama...

  Alabama River Near Millers Ferry Dam affecting Wilcox, Monroe and 
  Dallas Counties.



For the Alabama River...including Millers Ferry Dam, Claiborne Dam...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

ALC047-099-131-111615-
/O.CON.KMOB.FL.W.0002.240111T0300Z-240114T0055Z/
/MRFA1.1.ER.240111T0300Z.240112T1200Z.240113T1855Z.NO/
1013 AM CST Wed Jan 10 2024

...FLOOD WARNING REMAINS IN EFFECT FROM THIS EVENING TO SATURDAY 
EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Alabama River near Millers Ferry Dam.

* WHEN...From this evening to Saturday evening.

* IMPACTS...At 68.0 feet, Millers Ferry Park begins to flood.

* ADDITIONAL DETAILS...
  - At 9:00 AM CST Wednesday the stage was 62.6 feet.
  - Forecast...The river is expected to rise above flood stage
    late this evening to a crest of 68.5 feet Friday morning. It
    will then fall below flood stage early Saturday afternoon.
  - Flood stage is 66.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3215 8726 3205 8719 3203 8732 3184 8738
      3184 8756 3215 8749


$$
987 
WGUS84 KMOB 110337 RRA
FLSMOB

Flood Statement
National Weather Service Mobile AL
937 PM CST Wed Jan 10 2024

...The Flood Warning continues for the following rivers in Alabama...

  Alabama River Near Millers Ferry Dam affecting Dallas, Wilcox and 
  Monroe Counties.



For the Alabama River...including Millers Ferry Dam, Claiborne Dam...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

ALC047-099-131-120345-
/O.EXT.KMOB.FL.W.0002.000000T0000Z-240113T0430Z/
/MRFA1.1.ER.240111T1330Z.240112T0600Z.240112T2230Z.NO/
937 PM CST Wed Jan 10 2024

...FLOOD WARNING NOW IN EFFECT UNTIL LATE FRIDAY EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Alabama River near Millers Ferry Dam.

* WHEN...Until late Friday evening.

* IMPACTS...At 68.0 feet, Millers Ferry Park begins to flood.

* ADDITIONAL DETAILS...
  - At 8:00 PM CST Wednesday the stage was 64.3 feet.
  - Forecast...The river is expected to rise above flood stage
    tomorrow morning to a crest of 66.7 feet early Friday
    morning. It will then fall below flood stage Friday
    afternoon.
  - Flood stage is 66.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3215 8726 3205 8719 3203 8732 3184 8738
      3184 8756 3215 8749


$$

MM
571 
WGUS84 KMOB 111615
FLSMOB

Flood Statement
National Weather Service Mobile AL
1015 AM CST Thu Jan 11 2024

...The Flood Warning continues for the following rivers in Alabama...

  Alabama River Near Millers Ferry Dam affecting Wilcox, Dallas and 
  Monroe Counties.



For the Alabama River...including Millers Ferry Dam, Claiborne Dam...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

ALC047-099-131-121615-
/O.EXT.KMOB.FL.W.0002.000000T0000Z-240113T0130Z/
/MRFA1.1.ER.240111T1727Z.240112T0600Z.240112T1930Z.NO/
1015 AM CST Thu Jan 11 2024

...FLOOD WARNING NOW IN EFFECT UNTIL TOMORROW EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Alabama River near Millers Ferry Dam.

* WHEN...Until tomorrow evening.

* IMPACTS...At 68.0 feet, Millers Ferry Park begins to flood.

* ADDITIONAL DETAILS...
  - At 9:00 AM CST Thursday the stage was 65.6 feet.
  - Forecast...The river is expected to rise above flood stage
    late this morning to a crest of 66.5 feet just after midnight
    tonight. It will then fall below flood stage early tomorrow
    afternoon.
  - Flood stage is 66.0 feet.
  - Flood History...This crest compares to a previous crest of
    66.6 feet on 04/02/2021.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3215 8726 3205 8719 3203 8732 3184 8738
      3184 8756 3215 8749


$$
926 
WGUS84 KMOB 120306 RRA
FLSMOB

Flood Statement
National Weather Service Mobile AL
906 PM CST Thu Jan 11 2024

...The Flood Warning is extended for the following rivers in 
Alabama...

  Alabama River Near Millers Ferry Dam affecting Monroe, Dallas and 
  Wilcox Counties.



For the Alabama River...including Millers Ferry Dam, Claiborne Dam...
Minor flooding is forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued when updates occur.


&&

ALC047-099-131-130315-
/O.EXT.KMOB.FL.W.0002.000000T0000Z-240113T0430Z/
/MRFA1.1.ER.240112T0357Z.240112T1200Z.240112T2230Z.NO/
906 PM CST Thu Jan 11 2024

...FLOOD WARNING NOW IN EFFECT UNTIL LATE TOMORROW EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Alabama River near Millers Ferry Dam.

* WHEN...Until late tomorrow evening.

* IMPACTS...At 68.0 feet, Millers Ferry Park begins to flood.

* ADDITIONAL DETAILS...
  - At 8:00 PM CST Thursday the stage was 65.7 feet.
  - Forecast...The river is expected to rise above flood stage
    late this evening to a crest of 66.5 feet tomorrow morning.
    It will then fall below flood stage tomorrow afternoon.
  - Flood stage is 66.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3215 8726 3205 8719 3203 8732 3184 8738
      3184 8756 3215 8749


$$

MM
804 
WGUS84 KMOB 121616
FLSMOB

Flood Statement
National Weather Service Mobile AL
1016 AM CST Fri Jan 12 2024

...The Flood Warning is cancelled for the following rivers in 
Alabama...

  Alabama River Near Millers Ferry Dam affecting Wilcox, Monroe and 
  Dallas Counties.



ALC047-099-131-121730-
/O.CAN.KMOB.FL.W.0002.000000T0000Z-240112T1616Z/
/MRFA1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1016 AM CST Fri Jan 12 2024

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Alabama River Near Millers Ferry Dam.

* ADDITIONAL DETAILS...
  - At 9:00 AM CST Friday the stage was 65.1 feet.
  - Forecast...The river is expected to fall to 44.7 feet
    Wednesday morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3215 8726 3205 8719 3203 8732 3184 8738
      3184 8756 3215 8749


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Jan 9, 11:49 AM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Jan 9, 11:49 AM CST, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1149 AM CST Tue Jan 9 2024

...New AVIATION...

.AVIATION...
(18Z TAFS)
Issued at 1149 AM CST Tue Jan 9 2024

A MVFR/VFR ceiling will affect much of the interior area before
clearing this evening. VFR conditions are otherwise expected to
prevail through Wednesday morning. Breezy southwest to west winds
near 15 knots inland and around 20 knots near the coast diminish
to 5 to 10 knots tonight, with a westerly flow of 5 to 10 knots
following for Wednesday morning. /29

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      33  54  39  66  55  71  32  52 /   0   0   0   0  60  80   0   0
Pensacola   37  54  44  63  57  72  36  51 /   0   0   0   0  50  90   0   0
Destin      42  58  48  65  58  73  39  54 /   0   0   0   0  50  90   0   0
Evergreen   31  55  34  66  48  71  31  51 /   0   0   0   0  50 100   0   0
Waynesboro  29  54  34  66  49  69  29  51 /   0   0   0   0  70  90   0   0
Camden      30  52  34  63  47  69  28  48 /   0   0   0   0  50 100   0   0
Crestview   32  55  36  65  50  72  33  53 /   0   0   0   0  50 100   0   0

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 6 PM CST this evening for ALZ263>266.

     High Rip Current Risk through Saturday afternoon for ALZ265-266.

     High Surf Warning until 7 AM CST Wednesday for ALZ265-266.

FL...Wind Advisory until 6 PM CST this evening for FLZ201>206.

     High Rip Current Risk through Saturday afternoon for FLZ202-204-
     206.

     High Surf Warning until 7 AM CST Wednesday for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory until midnight CST tonight for GMZ630.

     Gale Warning until 6 PM CST this evening for GMZ631>636.

     Small Craft Advisory from 6 PM this evening to midnight CST
     tonight for GMZ631>636.

     Gale Warning until 9 PM CST this evening for GMZ650-655-670-675.

     Small Craft Advisory from 9 PM this evening to 9 AM CST
     Wednesday for GMZ650-655.

     Small Craft Advisory from 9 PM this evening to noon CST
     Wednesday for GMZ670-675.

&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Local storm report, Jan 9, 11:05 AM CST, 2 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1105 AM CST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     Tstm Wnd Dmg     Navarre Beach           30.38N 86.88W
01/09/2024                   Santa Rosa         FL   Lifeguard

            Thunderstorm wind damage to the Navarre
            Beach Lifeguard Headquarters. Pictures and
            videos via social media.

&&

mb
Local storm report, Jan 9, 11:10 AM CST, 2 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1110 AM CST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 AM     Tstm Wnd Dmg     3 E Navarre             30.42N 86.82W
01/09/2024                   Santa Rosa         FL   Public

            Several trees down in the Whispering Pines
            Neighborhood in the Navarre area along with
            fences pushed down. Pictures and reports via
            social media.

&&

mb
Local storm report, Jan 9, 11:45 AM CST, 1 hour 39 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1145 AM CST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 AM     Tstm Wnd Dmg     2 NNE Dawes             30.64N 88.24W
01/09/2024                   Mobile             AL   Public

            Damage to several wooden and brick fences in
            the subdivisions lining Cottage Hill Rd.

&&

mb
Local storm report, Jan 9, 12:02 PM CST, 1 hour 22 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1202 PM CST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 AM     Tstm Wnd Dmg     3 WSW Berrydale         30.88N 87.05W
01/09/2024                   Santa Rosa         FL   Utility Company

            Multiple power poles down along Highway 87.

&&

mb
Local storm report, Jan 9, 1:18 PM CST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
118 PM CST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 AM     Tstm Wnd Dmg     2 NNW Robertsdale       30.58N 87.73W
01/09/2024                   Baldwin            AL   Emergency Mngr

            Several power poles and lines down in the
            road on US Highway 90.

&&

mb
Local storm report, Jan 9, 1:21 PM CST, 3 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
121 PM CST Tue Jan 9 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 AM     Tstm Wnd Dmg     1 NW Summerdale         30.50N 87.71W
01/09/2024                   Baldwin            AL   Emergency Mngr

            Power poles snapped at the base and lines
            down on AL-59.

&&

mb

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 6:33 PM CSTSpecial Weather StatementMOBMobile27 min
Jan 8, 7:00 PM CSTSpecial Weather StatementMOBBaldwin30 min
Jan 8, 11:26 PM CSTSevere Thunderstorm Warning Considerable damage threatMOBChoctaw, Clarke, Monroe, Washington34 min
Jan 8, 11:50 PM CSTSevere Thunderstorm Warning Considerable damage threatMOBClarke, Monroe, Wilcox40 min
Jan 9, 12:09 AM CSTAreal Flood AdvisoryMOBMobile, Washington3 hr
Jan 9, 12:22 AM CSTSevere Thunderstorm Warning Considerable damage threatMOBClarke, Mobile, Washington38 min
Jan 9, 12:31 AM CSTSevere Thunderstorm Warning Considerable damage threatMOBClarke, Monroe44 min
Jan 9, 12:53 AM CSTSevere Thunderstorm Warning Considerable damage threatMOBButler, Monroe, Wilcox37 min
Jan 9, 12:55 AM CSTSevere Thunderstorm Warning Considerable damage threatMOBClarke, Monroe, Washington, Wilcox50 min
Jan 9, 1:00 AM CSTAreal Flood AdvisoryMOBClarke, Washington3 hr
Jan 9, 1:18 AM CSTSpecial Marine WarningMOB42 min
Jan 9, 1:28 AM CSTSevere Thunderstorm Warning Considerable damage threatMOBButler, Clarke, Monroe, Wilcox28 min
Jan 9, 1:54 AM CSTSevere Thunderstorm Warning Considerable damage threatMOBBaldwin, Mobile36 min
Jan 9, 1:58 AM CSTSpecial Marine WarningMOB47 min
Jan 9, 2:19 AM CSTSpecial Marine WarningMOB64 min
Jan 9, 2:28 AM CSTSevere Thunderstorm Warning Considerable damage threatMOBClarke, Monroe, Wilcox47 min
Jan 9, 3:28 AM CSTSevere Thunderstorm WarningMOBBaldwin, Mobile, Washington47 min
Jan 9, 3:33 AM CSTSpecial Marine WarningMOB42 min
Jan 9, 3:47 AM CSTTornado WarningMOBBaldwin, Mobile28 min
Jan 9, 3:59 AM CSTTornado WarningMOBBaldwin, Mobile20 min
Jan 9, 4:00 AM CSTSevere Thunderstorm Warning Considerable damage threatMOBBaldwin, Clarke, Escambia, Mobile, Washington60 min
Jan 9, 4:04 AM CSTSpecial Marine WarningMOB63 min
Jan 9, 4:08 AM CSTTornado WarningMOBMobile16 min
Jan 9, 4:14 AM CSTSpecial Marine WarningMOB65 min
Jan 9, 4:17 AM CSTSpecial Marine WarningMOB59 min
Jan 9, 4:20 AM CSTSpecial Marine WarningMOB41 min
Jan 9, 4:25 AM CSTTornado WarningMOBBaldwin19 min
Jan 9, 4:32 AM CSTSevere Thunderstorm WarningMOBBaldwin, Butler, Clarke, Conecuh, Crenshaw, Escambia and 2 more58 min
Jan 9, 4:37 AM CSTTornado WarningMOBBaldwin24 min
Jan 9, 4:43 AM CSTTornado WarningMOBBaldwin, Escambia10 min
Jan 9, 4:48 AM CSTSevere Thunderstorm Warning Considerable damage threatMOBBaldwin, Conecuh, Escambia57 min
Jan 9, 4:58 AM CSTSpecial Marine WarningMOB81 min
Jan 9, 5:26 AM CSTSevere Thunderstorm WarningMOBConecuh, Covington, Escambia64 min
Jan 9, 6:01 AM CSTSevere Thunderstorm WarningMOBConecuh, Covington, Escambia49 min
Jan 9, 6:05 AM CSTSevere Thunderstorm WarningMOBCovington, Crenshaw25 min
Jan 9, 6:33 AM CSTSpecial Marine WarningMOB40 min
Jan 9, 6:57 AM CSTSpecial Marine WarningMOB29 min
Jan 9, 1:23 PM CSTRiver Flood WarningMOBClarke, Monroe, Wilcox5 days
Jan 9, 2:04 PM CSTHigh Surf AdvisoryMOBBaldwin, Mobile17 hr

Nearby

River Flood Warnings in Alabama, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.